Alabama, 2011

Flash Flooding and Hail in Alabama, June 24 to 28, 2011

June 24 to 28, 2011 · NWS BMX · 42 events in 19 counties and zones

A warm and unstable air mass, along with a front stalled out just to Alabama's north, led to several days of isolated to scattered showers and thunderstorms. Some of the storms produced large hail, damaging winds, and locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$104,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BMX wrote it up.

A warm and unstable air mass, along with a front stalled out just to Alabama's north, led to several days of isolated to scattered showers and thunderstorms. Some of the storms produced large hail, damaging winds, and locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 24, 2:59 PM CST, 11 minutes earlier.

Area forecast discussion, Jun 24, 2:59 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT FRI JUN 24 2011

.DISCUSSION...

BOUNDARY CURRENTLY MOVING SOUTHEAST ACROSS THE AREA. WITH AN
UNSTABLE WARM AIRMASS...THIS LINE SHOULD CONTINUE TO PROGRESS
ACROSS THE AREA WITH RELATIVELY WEAK NORTHWEST FLOW ACROSS THE
SOUTHEAST U.S. AS A SURFACE BOUNDARY REMAINS TO OUR NORTH AND AN
UPPER HIGH CONTINUES TO DEVELOP ACROSS THE SOUTHWEST U.S. INTO
TEXAS. UPPER LOW PRESSURE OVER THE GREAT LAKES REGION HAS OPENED
UP AS PREVIOUSLY THOUGHT. THE WEAK FRONT JUST TO OUR NORTH IS NOT
EXPECTED TO MAKE MAJOR PROGRESS BEFORE IT WEAKENS AND BEGINS TO
PULL BACK TO THE NORTH AWAY FROM ALABAMA. ACTIVITY ALTHOUGH STILL
SLIGHTLY ABOVE THE NORM...SHOULD BEGIN TO TAPER DOWN TO MORE
NORMAL SUMMERTIME CONVECTION AS WE PROGRESS THROUGH THE WEEKEND
AS THE UPPER HIGH PRESSURE CONTINUES TO BUILD ACROSS THE U.S. WITH
THE SURFACE ATLANTIC RIDGE REMAINING PRETTY MUCH IN PLACE THROUGH
THE PERIOD...A GOOD MOISTURE FETCH WILL CONTINUE TO FEED LOW LEVEL
MOISTURE IN THE STATE THROUGH THE FORECAST PERIOD. MAIN DIFFERENCE
AS WE PROGRESS THROUGH THE WEEKEND INTO THE BEGINNING OF NEXT WEEK
IS THE PLACEMENT OF THE UPPER HIGH EACH DAY. OVER THE WEEKEND FLOW
WILL CHANGE FROM NORTHWEST TO EVENTUALLY NORTH. THIS WILL GIVE US
THE OPPORTUNITY FOR POSSIBLE DISTURBANCES/MCS PROPAGATION AROUND
THE PERIPHERY OF THE HIGH. AS WE MOVE INTO NEXT WEEK...LESS OF
THESE DISTURBANCES WILL AFFECT THE AREA AS THE UPPER RIDGE SHOULD
KEEP MUCH TO THE NORTH AND EAST OF THE AREA. HOWEVER...TIMING AND
EXACT PLACEMENT OF MCS SYSTEMS CAN BE TRICKY. OVERALL SOMEWHAT
LOWER POPS ARE EXPECTED. RISING TEMPERATURES WILL GO ALONG HAND IN
HAND AS WE MOVE INTO THE WEEKEND AND INTO NEXT WEEK. BUT THE
TROPICAL FEED OF MOISTURE...MORE ISOLATED IN NATURE MEANS THAN ANY
THAT DO OCCUR WILL HAVE ALOT OF HEAT TO WORK WITH.

SPEAKING OF THE TROPICS...GFS STILL ADVERTISING SOME TROPICAL
MOISTURE OVER THE BAY OF CAMPECHE WHICH FLOW SHOULD KEEP AWAY
FROM ALABAMA AS THE UPPER HIGH SHOULD HOLD TIGHT. WILL DEFINITELY
KEEP AN EYE ON THIS AREA.

08

&&

.AVIATION...18Z TAF DISCUSSION.

THUNDERSTORMS HAVE BEGUN TO FIRE UP ALONG AND JUST AHEAD OF A COLD
FRONT...ALONG THE TENNESSEE AND ALABAMA BORDER. I'VE CONTINUED THE
INCLUSION OF CB IN THE TAFS FOR THIS AFTERNOON TO INDICATE THE SMALL
CHANCE OF THESE STORMS GETTING INTO CENTRAL ALABAMA. IF ANY STORMS
ARE OBVIOUSLY HEADING FOR ANY PARTICULAR TAF LOCATION...WILL UPDATE
AS NECESSARY. OTHERWISE...WEATHER WILL REMAIN QUITE TYPICAL FOR
SUMMER WITH CUMULUS LEVEL CLOUDS LIFTING AND DISSIPATING AFTER
SUNSET. FOG FORMATION POTENTIAL DURING THE OVERNIGHT HOURS WILL
AGAIN BE A BIG QUESTION. FOR RIGHT NOW...I'VE ELECTED TO GO WITH A
PERSISTENCE APPROACH. THAT MEANS ONLY INCLUDING PREDOMINANT BR AT
TCL AND TOI. IF ANY STORMS WERE TO AFFECT A SITE LATE IN THE
AFTERNOON OR IN THE EVENING...THEN THE CHANCES OF LOWERED
VISIBILITIES DUE TO BR/FOG AT THAT PARTICULAR SITE WOULD GO UP.

/61/

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     90  67  92  67  93 /  60  40  40  20  30
ANNISTON    91  68  93  67  94 /  50  60  40  20  30
BIRMINGHAM  92  69  93  69  95 /  60  60  40  20  30
TUSCALOOSA  94  70  95  70  96 /  50  60  40  20  20
CALERA      93  69  93  69  95 /  40  60  40  20  30
AUBURN      92  69  93  68  94 /  20  30  30  20  20
MONTGOMERY  95  71  95  70  95 /  20  30  30  20  20
TROY        94  68  95  68  96 /  20  20  30  20  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

08/61
Hazardous weather outlook, Jun 24, 12:38 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
138 PM CDT FRI JUN 24 2011

ALZ011>015-017>050-251830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
138 PM CDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO SEVERE STORMS...WITH DAMAGING WINDS AND
LARGE HAIL...WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA
THROUGH AROUND 9 PM. THE LOCATIONS WITH THE GREATEST CHANCE OF
SEVERE STORMS WILL BE FROM THE CITIES OF ALICEVILLE...TUSCALOOSA...
COLUMBIANA...SYLACAUGA...AND WEDOWEE...NORTHWARD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED STRONG TO SEVERE STORMS ARE EXPECTED SATURDAY AND SUNDAY.
THE THREAT WILL BE WIND GUSTS OF 40 TO 60 MPH. AT THIS TIME...IT
APPEARS THE STRONGEST ACTIVITY WILL BE DURING THE MAXIMUM HEATING OF
THE AFTERNOON INTO THE EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED AT THIS TIME.

61

In the hours before

Special weather statement, Jun 24, 1:37 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
237 PM CDT FRI JUN 24 2011

ALZ017-018-020-242100-
BLOUNT AL-CHEROKEE AL-ETOWAH AL-
237 PM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR ETOWAH...NORTHERN CHEROKEE AND
BLOUNT COUNTIES UNTIL 400 PM CDT...

...STRONG TO SEVERE THUNDERSTORMS HEADED TOWARD ETOWAH...CHEROKEE
AND BLOUNT COUNTIES...

AT 235 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF VALLEY HEAD TO 7 MILES NORTHWEST OF WEST POINT...
AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BLOUNTSVILLE...
  CLEVELAND...
  CEDAR BLUFF...
  ONEONTA...
  CENTRE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3452 8550 3416 8543 3392 8616 3399 8619
      3397 8625 3399 8628 3384 8640 3377 8662
      3395 8684 3409 8669 3408 8669 3413 8661
      3426 8652 3427 8646 3411 8630 3421 8610
      3421 8585 3438 8563 3449 8558 3453 8551
TIME...MOT...LOC 1937Z 292DEG 19KT 3465 8573 3430 8704

03
Special weather statement, Jun 24, 2:17 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT FRI JUN 24 2011

ALZ012-242115-
LAMAR AL-
317 PM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 415
PM CDT...

AT 314 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BRINN TO 5 MILES NORTHWEST
OF AMORY...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SULLIGENT...
  VERNON...
  DETROIT...
  BEAVERTON...
  CREWS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3405 8821 3406 8810 3405 8799 3402 8799
      3402 8795 3383 8795 3377 8797 3372 8826
TIME...MOT...LOC 2017Z 306DEG 21KT 3420 8783 3401 8854

61
Special weather statement, Jun 24, 2:20 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT FRI JUN 24 2011

ALZ018-020-242100-
CHEROKEE AL-ETOWAH AL-
320 PM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ETOWAH AND CHEROKEE
COUNTIES UNTIL 400 PM CDT...

AT 318 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
RAINSVILLE TO 7 MILES SOUTHWEST OF RAINSVILLE TO ALBERTVILLE...AND
MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CEDAR BLUFF...
  CENTRE...
  SAND ROCK...
  TABOR ROAD...
  CLOUDLAND...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3409 8542 3410 8593 3421 8592 3421 8585
      3425 8584 3424 8582 3426 8580 3426 8578
      3437 8566 3437 8564 3443 8559 3449 8558
      3453 8551
TIME...MOT...LOC 2020Z 300DEG 31KT 3464 8579 3443 8592
          3427 8621

03
Special weather statement, Jun 24, 2:25 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT FRI JUN 24 2011

ALZ011-014-242130-
MARION AL-WINSTON AL-
325 PM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND MARION COUNTIES UNTIL
430 PM CDT...

AT 322 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DETROIT TO 5 MILES NORTH OF
NEEDMORE...AND MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HALEYVILLE...
  WINFIELD...
  LYNN...
  ARLEY...
  BRINN...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3430 8710 3412 8710 3399 8742 3400 8764
      3391 8765 3392 8793 3392 8795 3402 8795
      3402 8799 3405 8799 3406 8821 3433 8817
TIME...MOT...LOC 2025Z 284DEG 33KT 3407 8816 3432 8754

61
Special weather statement, Jun 24, 2:50 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CDT FRI JUN 24 2011

ALZ013-242145-
FAYETTE AL-
350 PM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 445 PM
CDT...

AT 346 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BRILLIANT TO BEAVERTON TO BEDFORD...AND MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  FAYETTE...
  BLUFF...
  GLEN ALLEN...
  BELK...
  BANKSTON...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3389 8796 3392 8795 3391 8764 3387 8763
      3387 8753 3370 8753 3356 8794
TIME...MOT...LOC 2050Z 308DEG 27KT 3403 8784 3389 8794
          3383 8822

61
Special weather statement, Jun 24, 3:03 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CDT FRI JUN 24 2011

ALZ017-018-026-242200-
BLOUNT AL-ETOWAH AL-ST. CLAIR AL-
403 PM CDT FRI JUN 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR...ETOWAH
AND BLOUNT COUNTIES UNTIL 500 PM CDT...

AT 359 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SUSAN MOORE TO BLOUNTSVILLE
TO CULLMAN...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BLOUNTSVILLE...
  CLEVELAND...
  ONEONTA...
  GADSDEN...
  RAINBOW CITY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3425 8644 3411 8630 3419 8619 3421 8610
      3420 8585 3410 8583 3390 8593 3392 8594
      3386 8600 3384 8607 3377 8605 3375 8608
      3395 8682 3404 8671 3409 8670 3413 8661
      3424 8653 3427 8649
TIME...MOT...LOC 2103Z 293DEG 47KT 3410 8641 3410 8657
          3414 8676

03

The radar

The Northeast Alabama radar (KHTX), 82 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

27 thunderstorm wind, 11 hail, 4 flash flood. Local standard time, as filed.

Hail, Cherokee

When
June 24, 3:10 PM CST
Where
Cherokee County, 1.22 mi SW of Firestone
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
34.268, -85.686

Hail, St. Clair

When
June 24, 4:20 PM CST
Where
St. Clair County, 0.09 mi ENE of Easonville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.520, -86.298

Thunderstorm Wind, St. Clair

When
June 24, 4:20 PM CST
Where
St. Clair County, Easonville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.520, -86.300

Winds estimated around 60 mph were reported at Lakeside Landing, on US-231.

Thunderstorm Wind, Jefferson

When
June 24, 4:40 PM CST
Where
Jefferson County, Clay
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
33.700, -86.600

Winds were estimated around 65 mph in Clay.

Thunderstorm Wind, Shelby

When
June 24, 4:45 PM CST
Where
Shelby County, 0.58 mi E of Westover
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.350, -86.540

Trees and power lines were blown down across several sections of Shelby County, including Westover.

Thunderstorm Wind, Calhoun

When
June 24, 4:50 PM CST
Where
Calhoun County, 1.25 mi NW of (Anb)anniston Calhou
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.593, -85.865

A few trees were blown down in the Meadowbrook subdivision of Oxford.

Hail, Calhoun

When
June 24, 4:55 PM CST
Where
Calhoun County, 1.8 mi NE of (Anb)anniston Calhou
Measured
1 in hail
Reported by
Public
Coordinates
33.600, -85.830

Thunderstorm Wind, Cleburne

When
June 24, 5:07 PM CST
Where
Cleburne County, 0.58 mi W of Heflin
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.650, -85.590

A tree was blown down, and some metal roofing was damaged, in Heflin.

Thunderstorm Wind, Talladega

When
June 24, 5:12 PM CST
Where
Talladega County, 0.18 mi NNW of Sylacauga
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
33.172, -86.252

Several trees and power lines were blown down around the city of Sylacauga.

Hail, Talladega

When
June 24, 5:16 PM CST
Where
Talladega County, 1.35 mi WNW of Bon Air
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.280, -86.350

Thunderstorm Wind, Cleburne

When
June 24, 5:25 PM CST
Where
Cleburne County, 1.5 mi NNE of Belltown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.620, -85.590

Several trees were blown down along Interstate 20.

Thunderstorm Wind, Chilton

When
June 24, 5:55 PM CST
Where
Chilton County, 1.4 mi NW of Clanton Gragg Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
32.863, -86.638

Several trees and large limbs were blown down around the north side of the city of Clanton.

Thunderstorm Wind, Sumter

When
June 24, 6:20 PM CST
Where
Sumter County, 2.69 mi SSE of Soctum Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
32.365, -88.109

Several trees were blown down on CR-42, near Derby.

Hail, Jefferson

When
June 25, 5:10 PM CST
Where
Jefferson County, 1.21 mi E of Patton Chaple
Measured
1 in hail
Reported by
Public
Coordinates
33.379, -86.809

One inch hail was reported at the Galleria Mall.

Hail, Shelby

When
June 25, 5:30 PM CST
Where
Shelby County, 2.31 mi E of Paramount
Measured
1 in hail
Reported by
Public
Coordinates
33.320, -86.790

Flash Flood, Shelby

When
June 25, 6:00 PM CST to 7:00 PM CST
Where
Shelby County, 2.4 mi ESE of Acton to 2.42 mi ESE of Acton
Cause
Heavy Rain
Reported by
Public
Coordinates
33.340, -86.780

Alabama Highway 119, at the I-65 interchange, became temporarily impassible due to flooding.

Thunderstorm Wind, Blount

When
June 26, 2:30 PM CST
Where
Blount County, 2.15 mi NNW of Nector
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.980, -86.640

Several trees and power lines were blown down in the northern and western portions of Walker County, including in the Nectar community.

Thunderstorm Wind, Walker

When
June 26, 2:45 PM CST
Where
Walker County, Saragossa
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
33.900, -87.400

Several trees were blown down in the Saragossa community.

Thunderstorm Wind, Etowah

When
June 26, 2:48 PM CST
Where
Etowah County, 1.77 mi SSW of Tumlin Gap
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
State Official
Coordinates
34.007, -86.212

A tree was blown down onto Gallant Road, at Country Hill Road, near the Gallant community.

Thunderstorm Wind, Walker

When
June 26, 2:50 PM CST
Where
Walker County, 1.38 mi S of Jasper Walker Co Arp
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
33.850, -87.270

A canopy was ripped and destroyed from a homeowner's back yard.

Thunderstorm Wind, Cherokee

When
June 26, 2:50 PM CST
Where
Cherokee County, 2.75 mi N of Leonard
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.239, -85.811

Trees were blown down across AL-68 in several places near the Sand Rock community.

Thunderstorm Wind, Cherokee

When
June 26, 2:55 PM CST
Where
Cherokee County, 2.28 mi N of Cedar Bluff
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Fire Department/Rescue
Coordinates
34.253, -85.604

Trees and power lines were blown down at the intersection of CR-75 and CR-144, in Cedar Bluff.

Hail, Calhoun

When
June 26, 3:10 PM CST
Where
Calhoun County, 0.69 mi N of Weaver
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.760, -85.820

Thunderstorm Wind, St. Clair

When
June 26, 3:10 PM CST
Where
St. Clair County, 1.5 mi NNE of Ragland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.750, -86.140

Shingles were blown off a roof, and several tree branches were blown down.

Thunderstorm Wind, Cherokee

When
June 26, 3:16 PM CST
Where
Cherokee County, 0.72 mi WSW of Gaylesville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
34.267, -85.562

Trees were blown down across AL-35 in Gaylesville.

Hail, Shelby

When
June 26, 3:29 PM CST
Where
Shelby County, 0.99 mi N of Argyle
Measured
1 in hail
Reported by
Public
Coordinates
33.344, -86.632

Hail, Bullock

When
June 26, 3:30 PM CST
Where
Bullock County, 0.69 mi N of Smut Eye
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.980, -85.650

Thunderstorm Wind, Shelby

When
June 26, 3:45 PM CST
Where
Shelby County, 2.81 mi N of Simmsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.370, -86.665

Several trees were blown down at the intersection of Narrows Parkway and CR-280.

Thunderstorm Wind, Shelby

When
June 26, 3:51 PM CST
Where
Shelby County, 2.93 mi ENE of Shelby Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.153, -86.658

Trees were blown down at the intersection of AL-25 and CR-305, near Columbiana.

Thunderstorm Wind, Chambers

When
June 26, 4:20 PM CST
Where
Chambers County, 0.58 mi W of Langdale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
State Official
Coordinates
32.820, -85.180

Trees were blown down at several locations around the Valley community.

Thunderstorm Wind, Elmore

When
June 26, 4:44 PM CST
Where
Elmore County, 0.83 mi SSE of Deatsville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.608, -86.397

Trees were blown down at several locations around Deatsville.

Thunderstorm Wind, Lee

When
June 26, 5:34 PM CST
Where
Lee County, 0.58 mi W of Opelika
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.650, -85.380

Trees were blown down across numerous locations around the city of Opelika.

Flash Flood, Lee

When
June 26, 5:45 PM CST to 8:00 PM CST
Where
Lee County, 0.47 mi S of Roanoke Jct to 0.59 mi E of North Auburn
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
32.663, -85.381

Several areas around the city of Opelika experienced flash flooding due to thunderstorms with very heavy rain. Water rose to the roofs of several cars, and several swift water rescues were needed.

Hail, Jefferson

When
June 27, 2:47 PM CST
Where
Jefferson County, 1.38 mi S of Overton
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
33.480, -86.700

Flash Flood, Jefferson

When
June 27, 3:00 PM CST to 5:00 PM CST
Where
Jefferson County, 0.83 mi NNW of Cahaba Hgts to 0.8 mi NNW of Cahaba Hgts
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
33.461, -86.736

Three to six inches of water flowed across Green Valley Road, in Cahaba Heights.

Flash Flood, Jefferson

When
June 27, 3:23 PM CST to 5:00 PM CST
Where
Jefferson County, 0.58 mi E of Cahaba Hgts to 0.99 mi ESE of Cahaba Hgts
Cause
Heavy Rain
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
33.450, -86.720

Heavy rain caused a portion of the Cahaba River and nearby tributary streams to flood the intersection of Sicard Hollow Road and Blue Lake Drive.

Thunderstorm Wind, Jefferson

When
June 27, 3:23 PM CST
Where
Jefferson County, 0.71 mi E of Cahaba Hgts
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
33.451, -86.718

Trees were blown down on Blue Lake Drive, near Cahaba Heights.

Hail, Jefferson

When
June 27, 3:27 PM CST to 3:34 PM CST
Where
Jefferson County, 0.81 mi S of Cahaba Hgts
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
33.438, -86.729

Hail, ranging from the size of quarters to the size of golf balls, fell for several minutes around US-280 near I-459, including at Cahaba Heights and the Colonade shopping center.

Thunderstorm Wind, Lamar

When
June 28, 11:07 AM CST
Where
Lamar County, 2.37 mi NNW of Molloy
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.760, -88.220

A tree was blown down onto a trailer. Two occupants were briefly trapped, but were freed without injury.

Thunderstorm Wind, Pickens

When
June 28, 11:46 AM CST
Where
Pickens County, 6.15 mi WNW of Carrollton
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
33.314, -88.193

A tree was blown down and blocked CR-12, northwest of Carrollton.

Thunderstorm Wind, Pickens

When
June 28, 11:55 AM CST
Where
Pickens County, 2.15 mi NNW of Gordo
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.347, -87.918

Several trees were blown down on CR-57, north of Gordo.

Thunderstorm Wind, Greene

When
June 28, 12:16 PM CST
Where
Greene County, 0.9 mi NE of Union
Measured
40 kt (46 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
32.990, -87.910

A tree was blown down onto CR-191, in the Union community.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328804, 328805, 328806, 328807, 328808, 328809, 328810, 328811, 328812, 328813, 328814, 328815, 328816, 328817, 328818, 328820, 328824, 328823, 328826, 328821, 328831, 328828, 328832, 328833, 328834, 328835, 328837, 328839, 328838, 328840, 328841, 328844, 328847, 328848, 328857, 328850, 328852, 328855, 328858, 328860, and more.